MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE D; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE D; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient has an initial left total knee arthroplasty.Subsequently, patient had a manipulation under anesthesia on an unknown date due to arthrofibrosis, stiffness, pain, and decreased rom.Patient now reports swelling since arthroscopy.Subsequently 1st stage revision due to suspected infection.During the procedure noted scar tissue and erosive changes to the medial tibia.All components and cement removed.Nail and antibiotic cement implanted without complications.
 
Additional Manufacturer Narrative
(b)(4).During the investigation process a review of the sterile certifications were not reviewed, as no product part/lot information was provided.All devices manufactured follow acceptable sterilization processes according to published iso/aami/astm & eu guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.All products manufactured follow appropriate standards, and the reported infection occurred > 90 days; therefore, implanted products are not identified as the source or contributing to the reported infection.Additional associated products & mdrs: 42502605801 femur cemented cruciate retaining (cr) std lt iz 5 lot# 63784658 mdr: 3007963827-2023-00046.42511200413 articular surface fixed bearing ultracongruent lt 13mm lot# 62638083 mdr: 0002648920-2023-00044.42540000029 all poly patella cemented 29 mm dia lot# 64063564 mdr: 0002648920-2023-00045.42557000114 stem extension tapered cemented 14mm dia +30 mm lot# unk mdr: 0001822565-2023-00637.Additional associated products: unk competitor bone cement.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TIBIA CEMENTED 5 DEGREE STEMMED LEFT SIZE D
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16521277
Report Number3007963827-2023-00047
Device Sequence Number12390865
Product Code JWH
UDI-Device Identifier00889024471030
UDI-Public(01)00889024471030(17)280331(10)63987513
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532006701
Device Lot Number63987513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight102 KG